|PEP 28 days though minimal initial risk
Oct 26, 2006
Hi. I was issued with PEP after I became concerned after a sexual incident with a 19 year old boy, I myself am 20. He accidentally shot a massive load in my eye. As a biochemist I naturally became worried about the HIV proteinaceous complex penetrating a tiny fissure in the eye. I was put on PEP, been on it for 19 days, 9 days to go. I am really worried and stressed out about getting diabetes and even more freaked out about possible hair loss. Should I continue with PEP or stop now as I really don't want to loose any hair. I do have a thick head of hair and have noticed no loss but I'm only 20, I'd hate to lose it.
| Response from Dr. Conway
At this stage, it would be ny best advice for you to continue with the PEP for a final 9 days. Most of the side effects that occur will happen early on. The things that can happen much later (such as diabetes or hair loss associated with the use of anti-HIV medications) are almost never seen with a 28-day course of treatment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tingling Lips After Rubbing Vagina Worried I Have HIV
- Tingling Lips After Swallowing Worried I Have HIV
- Are Black Spots On The Bottom Side Of Scrotum A Sign Of A Std?
- Can You Get Herpes If You Use A Condom?
- Doxycycline Treat Vaginal Infections?
- How Long Does It Take For Symptoms From A Std To Show Up?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.